Thunderstorm Wind, Comanche
- When
- June 13, 2:55 AM CST
- Where
- Comanche County, 1.33 mi WSW of Mt Scott
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.730, -98.550
A complex of showers and storms developed over western Texas on the evening of the 12th. As this system moved east, it became more organized and led to several strong to severe wind gusts across southwest Oklahoma during the overnight hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A complex of showers and storms developed over western Texas on the evening of the 12th. As this system moved east, it became more organized and led to several strong to severe wind gusts across southwest Oklahoma during the overnight hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 13, 1:41 AM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 241 AM CDT WED JUN 13 2012 .DISCUSSION... A CONVECTIVE SYSTEM OVER THE SOUTHEAST TEXAS PANHANDLE...SOUTHWEST OKLAHOMA...AND WESTERN NORTH TEXAS EARLY THIS MORNING IS FORECAST TO CONTINUE ITS EAST/SOUTHEAST PROGRESSION THIS MORNING. EARLY RAIN CHANCES WILL BE RELATIVELY HIGH ALONG THE RED RIVER...AND LOWER TO THE NORTH. RAIN CHANCES WILL DIMINISH SIGNIFICANTLY BY AFTERNOON...THEN RISE AGAIN WITH DAYTIME HEATING. OVER THE NEXT SEVERAL DAYS...RAIN CHANCES WILL DECREASE SLOWLY AS SURFACE CONVERGENCE WEAKENS IN THE ABSENCE OF ANY SYNOPTIC-SCALE BOUNDARIES...AND AS DRIER AIR IS DRAWN INTO OUR FORECAST AREA FROM THE SOUTHEAST AND SOUTHWEST. PERSISTENT SOUTHWESTERLY LOW-LEVEL FLOW WILL CAUSE A SLOW...BUT STEADY...CLIMB IN AFTERNOON TEMPERATURES INTO EARLY NEXT WEEK. THE ECMWF SUGGESTS A FRONT WILL ARRIVE IN NORTHWEST OKLAHOMA ABOUT TUESDAY OF NEXT WEEK. WHETHER OR NOT THIS HAPPENS...RAIN CHANCES WILL REMAIN QUITE LOW THROUGH THE END OF OUR FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 83 70 90 71 / 30 20 20 10 HOBART OK 86 69 92 70 / 30 20 20 10 WICHITA FALLS TX 88 72 93 72 / 60 20 20 10 GAGE OK 85 68 92 71 / 20 20 20 10 PONCA CITY OK 87 71 92 73 / 20 10 20 10 DURANT OK 84 71 89 71 / 50 10 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/23
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
950 PM CDT TUE JUN 12 2012
OKZ004>048-050>052-TXZ083>090-131100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
950 PM CDT TUE JUN 12 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS PORTIONS
OF WESTERN NORTH TEXAS AND FAR SOUTHWEST OKLAHOMA.
LOCATION...
ISOLATED SEVERE STORMS MAY BE SEEN SOUTH AND WEST OF A LINE
EXTENDING FROM HOLLIS...TO VERNON AND ARCHER CITY TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM MIDNIGHT
TO 3 AM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
FAR WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA SHOULD BE
PREPARED FOR SEVERE WEATHER OPERATIONS FROM MIDNIGHT TO 3 AM.
DISCUSSION...
THUNDERSTORMS OVER THE NORTHERN AND CENTRAL TEXAS PANHANDLE
WILL CONTINUE ON A SOUTH AND SOUTHEAST COURSE LATE THIS EVENING AND
OVERNIGHT. ALTHOUGH THE STORMS ARE EXPECTED TO WEAKEN BEFORE
ENTERING WESTERN NORTH TEXAS AND THE BODY OF OKLAHOMA...AN ISOLATED
DAMAGING WIND GUSTS CANNOT BE RULED OUT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
STRONG STORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY...THROUGHOUT
OKLAHOMA AND WESTERN NORTH TEXAS. A SLIGHT CHANCE OF THUNDERSTORMS
WILL CONTINUE ON THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
114 AM CDT WED JUN 13 2012
TXZ083-084-130645-
HARDEMAN TX-FOARD TX-
114 AM CDT WED JUN 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARDEMAN AND
CENTRAL FOARD COUNTIES UNTIL 145 AM CDT...
AT 112 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES
SOUTHWEST OF CROWELL...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
CROWELL...MARGARET AND THALIA.
LAT...LON 3419 9959 3394 9947 3382 9981 3383 9982
3396 9994
TIME...MOT...LOC 0612Z 238DEG 23KT 3392 9983
..SPEG.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
123 AM CDT WED JUN 13 2012
TXZ083-130700-
HARDEMAN TX-
123 AM CDT WED JUN 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDEMAN COUNTY
UNTIL 200 AM CDT...
AT 122 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
LAZARE... MOVING NORTH-NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
GOODLETT AND LAZARE.
LAT...LON 3447 10000 3456 9997 3454 9987 3451 9986
3450 9982 3447 9981 3440 9972 3419 9986
3423 10000
TIME...MOT...LOC 0622Z 201DEG 18KT 3429 9993
..SPEG.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 147 AM CDT WED JUN 13 2012 OKZ036-TXZ083-084-130715- JACKSON OK-HARDEMAN TX-FOARD TX- 147 AM CDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...CENTRAL HARDEMAN AND NORTH CENTRAL FOARD COUNTIES UNTIL 215 AM CDT... AT 142 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF CROWELL...MOVING NORTH-NORTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... QUANAH AND COPPERS BREAK STATE PARK. LAT...LON 3447 9987 3444 9955 3403 9967 3405 9988 TIME...MOT...LOC 0642Z 187DEG 30KT 3408 9978 ..SPEG.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
225 AM CDT WED JUN 13 2012
TXZ083>085-130800-
WILBARGER TX-HARDEMAN TX-FOARD TX-
225 AM CDT WED JUN 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR WILBARGER...SOUTHEASTERN
HARDEMAN AND EAST CENTRAL FOARD COUNTIES UNTIL 300 AM CDT...
AT 222 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
THALIA... MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
VERNON...CHILLICOTHE...FARGO...LOCKETT...ODELL...OKLAUNION...
THALIA AND RAYLAND.
LAT...LON 3439 9949 3437 9945 3439 9943 3438 9940
3446 9937 3441 9932 3441 9929 3439 9926
3439 9927 3433 9921 3429 9922 3427 9920
3421 9920 3420 9907 3383 9933 3385 9967
TIME...MOT...LOC 0722Z 203DEG 29KT 3389 9953
..SPEG.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 305 AM CDT WED JUN 13 2012 OKZ014-016-021-022-033>038-TXZ083>089-130830- COMANCHE OK-ROGER MILLS OK-HARMON OK-GREER OK-CUSTER OK-KIOWA OK- WASHITA OK-TILLMAN OK-JACKSON OK-BECKHAM OK-BAYLOR TX-ARCHER TX- KNOX TX-WICHITA TX-WILBARGER TX-HARDEMAN TX-FOARD TX- 305 AM CDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COMANCHE...SOUTHERN ROGER MILLS...HARMON...GREER...SOUTHWESTERN CUSTER...KIOWA... WASHITA...TILLMAN...JACKSON...BECKHAM...BAYLOR...ARCHER...KNOX... WICHITA...WILBARGER...HARDEMAN AND FOARD COUNTIES UNTIL 330 AM CDT... AT 301 AM CDT...A LARGE AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... FROM NEAR CHEYENNE AND CLINTON SOUTH TO MANGUM... HOBART... HOLLIS... ALTUS... FREDERICK... VERNON... WICHITA FALLS... SEYMOUR AND ARCHER CITY...MOVING EAST AT 35 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... ALTUS...VERNON...ELK CITY...CLINTON...HOBART...QUANAH...SEYMOUR... IOWA PARK...FREDERICK...SAYRE...ELECTRA...MANGUM...CORDELL... HOLLIS...ARCHER CITY...GRANITE...BURNS FLAT...HOLLIDAY...SNYDER AND CROWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3349 9991 3563 9993 3562 9880 3344 9856 TIME...MOT...LOC 0801Z 250DEG 30KT 3549 9960 3418 9941 3351 9904 30
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
330 AM CDT WED JUN 13 2012
OKZ014-016-021>023-033>039-044-045-TXZ083-085-086-088>090-130915-
COMANCHE OK-ROGER MILLS OK-HARMON OK-GREER OK-COTTON OK-CUSTER OK-
KIOWA OK-CADDO OK-WASHITA OK-JEFFERSON OK-TILLMAN OK-JACKSON OK-
BECKHAM OK-STEPHENS OK-BAYLOR TX-ARCHER TX-WICHITA TX-WILBARGER TX-
HARDEMAN TX-CLAY TX-
330 AM CDT WED JUN 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE...ROGER
MILLS...HARMON...GREER...COTTON...CUSTER...KIOWA...
CADDO...WASHITA...WESTERN JEFFERSON...TILLMAN...
JACKSON...BECKHAM...STEPHENS...BAYLOR...ARCHER...WICHITA...
WILBARGER...HARDEMAN AND CLAY COUNTIES UNTIL 415 AM CDT...
AT 327 AM CDT...STRONG THUNDERSTORMS WERE OCCURRING OVER MUCH OF
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. THE STORMS EXTENDED FROM
CHEYENNE...CLINTON...AND WEATHERFORD...SOUTH TO SEYMOUR AND ARCHER
CITY IN TEXAS. THE EASTERN EDGE OF THE STORMS WAS FROM WEATHERFORD
TO LAWTON...TO HENRIETTA TEXAS. THE STORMS WERE MOVING TOWARD THE
EAST AT 40 TO 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...LAWTON...ALTUS...VERNON...BURKBURNETT...ELK CITY...
WEATHERFORD...CLINTON...HOBART...SEYMOUR...SHEPPARD AFB...IOWA
PARK...FREDERICK...SAYRE...HENRIETTA...ELECTRA...MANGUM...CORDELL...
WALTERS AND CACHE.
LAT...LON 3341 9943 3418 9946 3455 9996 3578 9998
3551 9858 3471 9809 3468 9809 3468 9807
3422 9779 3386 9783 3385 9788 3388 9798
3347 9798 3347 9842 3341 9842
TIME...MOT...LOC 0827Z 277DEG 45KT 3453 9935
CMSThe Altus AFB radar (KFDR), 57 km away, was scanning. The volume nearest the first event began at 08:57 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386222, 386223.